Nausea, bloating, extreme change in PMS, dizziness, fatigue, lethargy, headaches
I have been a long sufferer of Gastritis, diagnosed with an endoscopy ten years ago. It has generally remained relatively controlled by medication (I have been on one form or another of Nexium for ten years, at quite high dosage), though I have always still had issues with nausea. I was also 'diagnosed' with IBS about 2 years ago, though without any real tests, as I know it is hard to pin point. Two years ago I also had an MRI of my small intestine which revealed no abnormalities. I have a history of depression but have not been on medication for it for over 2 years as I never felt that they did me much good.
In the last 4-5 months I have been increasingly ill. I am from Scotland but have been travelling in Australia for almost 16 months now. I did experience quite severe emotional trauma 6 months ago, and due to my deteriorating health it has been difficult to fully pick myself back up since then, tough other aspects of life have certainly improved. My nausea has increased to a point that it debilitating on a daily basis, my fatigue can be anywhere from mild to extreme day to day. Some days I can barely lift my arms over my head. I am almost constantly bloated, I have occasional acute headaches, dizziness, bad flatulence, inconsistent bowels (often feeling constipated, but when I do go it comes out like diahrea). My menstrual cycle has become less regular, and my PMS has changed completely. My whole life I have experienced some nausea, depression and fatigue the day before my period starts, with cramps and a little nausea on the first day or two of it. now my PMS is beginning over a week before my period, with cramps, extreme nausea, increased fatigue, and it is quite debilitating. I have been to several doctors in Australia (as a UK citizen I am entitled to the same medicare as residents), walked into 4 different emergency departments and tried to seek further help, but to little avail. I've had a few blood tests, all of which have ruled out celiac and have shown relatively normal levels of everything else. Vit b12 was a little low on last check, but not low enough to indicate pernicious anaemia, and it has been low in the past. I finally explored a more holistic route in took on an anti candida diet, since all of my symptoms fit it. So for over a month i have had no sugar, yeast, wheat, dairy, fruit, preservatives or additives. The detox is supposed to come with side effects, but for the first week I felt fantastic. A little over a month in and I feel awful again, easily as bad as before I started it. I have been a relatively heavy and/or regular drinker for quite a long time, always enjoying a little too much red wine, but now I have not had a drink for over a month and it doesn't feel as if I've made any difference. If I miss so much as one dose of my gastritis nexium I am instantly plagued by acid reflux and heart burn again.
I have been un able to work for over three months now due to sickness and am scraping by on the last of my money. I can't afford to go on like this and I have stopped living as I travel, but merely existing instead.
Any tips or advice would be so so welcome or if anyone wants to ask further questions I'd be happy to answer. About to go and see new doctor number 12.
It will take a lot of inner strength, to pull yourself out this small
For starters: (please ignore whatever you have already covered)
1.You should consider getting a full hormonal blood test panel.
If any hormones are out of balance, hormonal modulation therapy
should be considered. You may have "Adrenal Fatigue"
Dr.Lam's Adrenal Fatigue Center has a good tutorial.
2. You probably have nutritional deficiencies. You need to do a very thorough and comprehensive nutritional panel including all pertinent blood work and tissue or hair mineral analysis.
3. The AntiCandida diet is good but not enough. Look into the SCD protocol and also the GAPS program. They are very involving to get into the details, but you can do a search and you will probably relate to
most of the information there. I'm sure of this!
You need to restore the gut dysbiosis, build up your leaky gut that I suspect you have, and rebalance your intestinal flora with healthy
bacteria (80% of your immune system is within the gut!)
Most of these details would be discussed in the SCD and GAPS.
And drinking is out of the question! With all your symptoms, alcohol will simply worsen and prolong your suffering!
Any candida issues would take probably a month on the anti-candida program for each year of suspected candida (which takes long time before it becomes symptomatic).
So let's say 10 years, so 1 year of anti-candida diet, to be on the safe side.
There's no visible difference because a. your issues have not been adequately addressed and b. this will take time, do not expect fast permanent results, just small improvements.
I understand your need to justify having a couple glasses of wine occasionally, however, I urge you to use self-discipline and abstain.
Also alcohol intake contributes to acid reflux and heartburn!
4. Nexium is part of the Proton Pump Inhibitors class of drugs.
Before I continue. I just want to clarify one thing. In no way am I suggesting to you to discontinue taking Nexium. I understand that it helps with your acid reflux and heartburn.
It may offer temporary relief but at a HUGE health cost!
It corrects nothing in your body, it has damaging side effects such as GASTRITIS!!!! headache, diarrhea, nausea,B12 deficiency, calcium malabsorption.The most common Nexium side effects appear to be serious gastrointestinal symptoms! Low acid because of Nexium
is one of the most common causes of Diarrhea, as harmful bacteria thrive
and multiply in the digestive system. You may be entertaining C-Difficile
bacteria(or other ones)in your body that could be causing havoc! Depression is linked withNexium intake as well.
And the long term effects are not known, as it is a fairly new Drug, but osteoporosis over time is almost certain, if you study it's action.
Please reply to me, with any details of your endoscopy you can remember and the exact reason you are taking Nexium, other than your heart burn and acid reflux. Because if those are the only reasons, then
you may find alternatives ways in dealing with them.
I will not list alternatives, as I need to catch up with some other stuff, but I'll get you a link for now ( I have my notes buried somewhere, as I'm in the middle of renovations) so this might suffice:
Please let me know if you need more details and I'll get back to you, hopefully this weekend.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.